Discretization of Stationary Solutions of Stochastic Systems Driven by Fractional Brownian Motion

Abstract

In this article we study the behavior of dissipative systems with additive fractional noise of any Hurst parameter. Under a one-sided dissipative Lipschitz condition on the drift the continuous stochastic system is shown to have a unique stationary solution, which pathwise attracts all other solutions. The same holds for the discretized stochastic system, if the drift-implicit Euler method is used for the discretization. Moreover, the unique stationary solution of the drift-implicit Euler scheme converges to the unique stationary solution of the original system as the stepsize of the discretization decreases.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Arnold, L.: Random Dynamical Systems. Springer, Berlin (1997)

    Google Scholar 

  2. 2.

    Caraballo, T., Kloeden, P.E.: The pathwise numerical approximation of stationary solutions of semilinear stochastic evolution equations. Appl. Math. Optim. 54, 401–415 (2006)

    MATH  Article  MathSciNet  Google Scholar 

  3. 3.

    Crauel, H.: Random point attractors versus random set attractors. J. Lond. Math. Soc. II. Ser. 63, 413–427 (2001)

    MATH  Article  MathSciNet  Google Scholar 

  4. 4.

    Crauel, H., Debussche, A., Flandoli, F.: Random attractors. J. Dyn. Differ. Equ. 9, 307–341 (1997)

    MATH  Article  MathSciNet  Google Scholar 

  5. 5.

    Hüsler, J., Piterbarg, V., Seleznjev, O.: On convergence of the uniform norms for Gaussian processes and linear approximation problems. Ann. Appl. Probab. 13, 1615–1653 (2003)

    MATH  Article  MathSciNet  Google Scholar 

  6. 6.

    Kloeden, P.E., Keller, H., Schmalfuss, B.: Towards a theory of random numerical dynamics. In: Crauel, H., Gundlach, V.M. (eds.) Stochastic Dynamics, pp. 259–282. Springer, Berlin (1999)

    Google Scholar 

  7. 7.

    Maslowski, B., Schmalfuss, B.: Random dynamical systems and stationary solutions of differential equations driven by the fractional Brownian motion. Stoch. Anal. Appl. 22, 1577–1607 (2004)

    MATH  Article  MathSciNet  Google Scholar 

  8. 8.

    Mishura, Y., Shevchenko, G.: The rate of convergence for Euler approximations of solutions of stochastic differential equations driven by fractional Brownian motion. Working paper (2008)

  9. 9.

    Neuenkirch, A.: Optimal pointwise approximation of stochastic differential equations driven by fractional Brownian motion. Stoch. Process. Appl. 118, 2294–2333 (2008)

    MATH  Article  MathSciNet  Google Scholar 

  10. 10.

    Neuenkirch, A., Nourdin, I.: Exact rate of convergence of some approximation schemes associated to SDEs driven by a fBm. J. Theor. Probab. 20, 871–899 (2007)

    MATH  Article  MathSciNet  Google Scholar 

  11. 11.

    Robinson, J.C.: Stability of random attractors for a backwards Euler scheme. Stoch. Dyn. 4, 175–184 (2004)

    MATH  Article  MathSciNet  Google Scholar 

  12. 12.

    Schmalfuss, B.: Backward cocycles and attractors of stochastic differential equations. In: Reitmann, V., Riedrich, T., Koksch, N. (eds.) International Seminar on Applied Mathematics–Nonlinear Dynamics: Attractor Approximation and Global Behaviour, pp. 185–192. TU Dresden, Dresden (1992)

    Google Scholar 

  13. 13.

    Stuart, A.M., Humphries, A.R.: Dynamical Systems and Numerical Analysis. Cambridge University Press, Cambridge (1996)

    Google Scholar 

  14. 14.

    Young, L.C.: An inequality of the Hölder type, connected with Stieltjes integration. Acta Math. Uppsala 67, 251–282 (1936)

    MATH  Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to María J. Garrido-Atienza.

Additional information

Partially supported by the DAAD, Ministerio de Educación y Ciencia (Spain) and FEDER (European Community) under grants MTM2005-01412 and HA2005-0082, by Junta de Andalucía under the Proyecto de Excelencia P07-FQM-02468, and the DFG-project “Pathwise numerics and dynamics of stochastic evolution equations”.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Garrido-Atienza, M.J., Kloeden, P.E. & Neuenkirch, A. Discretization of Stationary Solutions of Stochastic Systems Driven by Fractional Brownian Motion. Appl Math Optim 60, 151–172 (2009). https://doi.org/10.1007/s00245-008-9062-9

Download citation

Keywords

  • Fractional Brownian motion
  • Random dynamical system
  • Random attractor
  • One-sided dissipative Lipschitz condition
  • Implicit Euler scheme